Alert archive / Tennessee / Frost Advisories in 2013
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 19, 2013, 1:37 PM CDT for 39 counties in Tennessee. It took effect at Apr 20, 2013, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 1:37 PM CDT (18:37 UTC)
- In effect from
- Apr 20, 2013, 1:00 AM CDT
- Expired
- Apr 20, 2013, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS74 KOHX 191837 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 137 PM CDT FRI APR 19 2013 ...FROST ADVISORY IN EFFECT FOR ALL OF MIDDLE TN LATE TONIGHT... .AN UNSEASONABLY COLD AIRMASS WILL BUILD SOUTHEASTWARD TOWARD THE MID STATE OVERNIGHT. AS CLEARING COMMENCES BY LATE THIS AFTERNOON AND EVENING...THE STAGE WILL BE SET FOR GOOD RADIATIONAL COOLING TONIGHT. WITH ENOUGH SURFACE MOISTURE REMAINING IN THE LOWEST LEVELS...THE POTENTIAL FOR FROST DEVELOPMENT EXISTS...PARTICULARLY IN LOW LYING AREAS. TNZ005>011-022>034-056>066-075-077>080-093>095-200300- /O.NEW.KOHX.FR.Y.0002.130420T0600Z-130420T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 137 PM CDT FRI APR 19 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * GEOGRAPHIC AREA...ALL OF MIDDLE TN * TEMPERATURE...MID TO UPPER 30S * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 21
2 follow-up statements
308 WWUS74 KOHX 200226 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 926 PM CDT FRI APR 19 2013 ...FROST ADVISORY IN EFFECT FOR ALL OF MIDDLE TN LATE TONIGHT... .AN UNSEASONABLY COLD AIR MASS WILL BUILD SOUTHEASTWARD TOWARD THE MID STATE OVERNIGHT. AS SKIES CONTINUE TO CLEAR...THE STAGE WILL BE SET FOR GOOD RADIATIONAL COOLING TONIGHT. WITH ENOUGH SURFACE MOISTURE REMAINING IN THE LOWEST LEVELS...THE LIKELIHOOD FOR FROST DEVELOPMENT EXISTS... PARTICULARLY IN LOW LYING AREAS. TNZ005>011-022>034-056>066-075-077>080-093>095-201300- /O.CON.KOHX.FR.Y.0002.130420T0600Z-130420T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 926 PM CDT FRI APR 19 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * GEOGRAPHIC AREA...ALL OF MIDDLE TN * TEMPERATURE...MID TO UPPER 30S * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 19
672 WWUS74 KOHX 200913 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 413 AM CDT SAT APR 20 2013 ...FROST ADVISORY IN EFFECT FOR ALL OF MIDDLE TN... .AN UNSEASONABLY COLD HIGH PRESSURE HAS ALLOWED FOR CALM WIND AND CLEAR SKIES EARLY THIS MORNING. WITH TEMPERATURES IN THE 30S TO JUST BELOW FREEZING...FROST DEVELOPMENT WILL OCCUR ESPECIALLY IN LOW-LYING SHELTERED AREAS. TNZ005>011-022>034-056>066-075-077>080-093>095-201300- /O.CON.KOHX.FR.Y.0002.000000T0000Z-130420T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 413 AM CDT SAT APR 20 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * GEOGRAPHIC AREA...ALL OF MIDDLE TN. * TEMPERATURES...LOW TO UPPER 30S. * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 19, 12:57 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 19, 12:57 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1257 PM CDT FRI APR 19 2013 .UPDATE...FOR 18Z TAFS && .AVIATION... FORECAST WILL BEGIN WITH IFR CONDITIONS LINGERING AROUND CSV UNTIL AROUND 20Z...LIGHT FOG SHOULD LIFT BY THEN...IMPROVING VISIBILITIES TO P6SM AND LOW BKN CLOUDS ARE EXPECTED TO RISE TO AROUND 3500FT. CKV AND BNA WILL EXPERIENCE BKN TO OVC LOW CLOUDS UNTIL 00Z FOR CKV AND 03Z FOR BNA. GUSTY WINDS AT ALL SITES ARE FORECAST TO DIMINISH BY 00Z WITH CONDITIONS REMAINING CALM WITH MOSTLY CLEAR SKIES FOR THE REST OF THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 950 AM CDT FRI APR 19 2013/ UPDATE... A FEW LIGHT SHOWERS INDICATED ON RADAR. OTW...THE MORE CONSEQUENTIAL SHOWER ACTIVITY IS NOW EAST OF THE MID STATE. LOW CLOUDINESS HANGING ON AND EXTENDS WESTWARD INTO NE AR. LATEST MODELS SUGGEST PARTIAL CLEARING FOR THE AFTERNOON. WEST WINDS OF 10-20 MPH SHOULD SUFFICE FOR TODAY. AS FAR AS ANY UPDATES GO...WILL GO AHEAD AND RESTRUCTURE THE HOURLY TEMPS AND ALSO REDUCE MAX TEMPS A DEGREE OR TWO. 850 MB TEMPS EXPECTED TO DROP THROUGH 18Z AND WILL BE NEGATIVE THEREAFTER. THUS...WILL WARM SOME BUT THE 50S SHOULD FOR HIGHS. WILL ALSO LOWER POPS ACROSS EASTERN AREAS. NEW POPS WILL BE 20-30 PERCENT FOR THE EASTERN TWO THIRDS OF THE CWA...FOR THE MORNING ONLY. UPDATE OUT SHORTLY. PREV DISCUSSION... /ISSUED 633 AM CDT FRI APR 19 2013/ UPDATE... HAVE UPDATED GRIDS AND ZONES TO TWEAK TEMPS AND REMOVE WIND ADVISORY FROM FORECAST. MUCH COLDER AIR POURING INTO MIDDLE TENNESSEE FROM THE NORTHWEST. COUNTING ON AFTERNOON SUN TO RAISE TEMPS A LITTLE. STILL HAVE CLOUDS ALL THE WAY BACK INTO ARKANSAS BUT CLEAR WEST OF THERE. BOYD PREV DISCUSSION... /ISSUED 228 AM CDT FRI APR 19 2013/ DISCUSSION... CONVECTIVE LINE CONTINUES TO MOVE EAST AND AT 07Z EXTENDED FROM MACON COUNTY DOWN THROUGH WILSON...EASTERN RUTHERFORD...BEDFORD INTO NORTH ALABAMA EAST OF HUNTSVILLE. THERE HAVE BEEN OCCASIONAL WIGGLES IN THE LINE WITH SHEAR MARKERS POPPING OFF FROM TIME TO TIME. BEST INSTABILITY REMAINS TO OUR SOUTH. THE LINE WILL CONTINUE EASTWARD THROUGH THE REMAINDER OF THE OVERNIGHT HOURS WITH THE SHOWERS ENDING OVER WESTERN AREAS THIS MORNING AND PLATEAU EARLY AFTERNOON. COLD FRONT SHOULD BE ALONG CUMBERLAND PLATEAU BY DAYBREAK FOLLOWED BY NOTICEABLY COOLER TEMPERATURES ACROSS THE MID STATE TODAY AFTER HIGHS ON THURSDAY IN THE 80S. PLEASANT WEEKEND COMING UP AS HIGH PRESSURE SETTLES INTO THE AREA BUT WITH CLEAR SKIES...LIGHT WINDS AND DEWPOINTS DOWN IN THE 20S TONIGHT HAVE INCLUDED PATCHY FROST IN THE FORECAST FOR ALL OF MIDDLE TENNESSEE. LOWS TONIGHT WILL BE GENERALLY IN THE MIDDLE 30S BUT LOW 30S HAVE BEEN FORECAST ALONG THE PLATEAU. ANOTHER WET WEATHER SYSTEM WILL MOVE THIS WAY FROM THE WEST BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY FOLLOWED BY HIGH PRESSURE THURSDAY AND FRIDAY. CLIMATE...TEMPERATURES THROUGH MID APRIL ARE AVERAGING 3.6 DEGREES ABOVE NORMAL AT NASHVILLE...CLARKSVILLE AND 2.5 DEGREES ABOVE NORMAL AT CROSSVILLE. RAINFALL AT NASHVILLE HAS TOTALED 2.36 INCHES SO FAR THIS MONTH WHICH IS 0.16 INCH ABOVE NORMAL. RAINFALL AT CLARKSVILLE HAS TOTALED 3.04 INCHES WHICH IS 0.81 INCH ABOVE NORMAL. CROSSVILLE HAS TOTALED 2.07 INCHES WHICH IS 0.81 INCHE BELOW NORMAL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Apr 19, 6:39 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 639 AM CDT FRI APR 19 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-201145- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 639 AM CDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL MOVE INTO THE MIDDLE TENNESSEE REGION TONIGHT...ALLOWING FOR CLEAR SKIES AND LIGHT WINDS OVERNIGHT. AS A RESULT...TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 30S TOWARDS DAWN SATURDAY...WHICH WILL CAUSE FROST TO FORM IN MANY AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AL
In the hours before
Local storm report, Apr 19, 11:17 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1117 AM CDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM TSTM WND DMG 8 NNW JAMESTOWN 36.54N 84.99W
04/19/2013 FENTRESS TN EMERGENCY MNGR
TREE DOWN ON BUCK MOUNTAIN ROAD. POWER WAS ALSO OUT IN
THE AREA.
&&
EVENT NUMBER OHX1300347
TJLocal storm report, Apr 19, 11:19 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 AM CDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG 5 W NASHVILLE 36.17N 86.87W
04/19/2013 DAVIDSON TN TWITTER
A TREE WAS REPORTED BLOWN DOWN AT BROOK HOLLOW AND
GEORGETOWN RD.
&&
EVENT NUMBER OHX1300348
TJThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:22 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more | 98 min |
| Apr 18, 11:43 PM CDT | Special Weather Statement | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 9 more | 2 hr |
| Apr 18, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| Apr 19, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 66 min |
| Apr 19, 12:55 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 35 min |
| Apr 19, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 34 min |
| Apr 19, 1:24 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more | 36 min |
| Apr 19, 1:37 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more | 53 min |
| Apr 19, 2:02 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 28 min |
| Apr 19, 2:18 AM CDT | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Jackson, Macon and 2 more | 57 min |
| Apr 19, 2:38 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 37 min |
| Apr 19, 3:07 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren, White | 23 min |
| Apr 19, 3:10 AM CDT | Special Weather Statement | OHX | Clay, Overton, Putnam | 35 min |
| Apr 19, 3:35 AM CDT | Special Weather Statement | OHX | Cumberland, Van Buren | 55 min |
| Apr 19, 3:44 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 46 min |
Nearby
Frost Advisories in Tennessee, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.